Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 33, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 23, 2015, 3:38 AM CST. It took effect at Dec 23, 2015, 8:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 3:38 AM CST (09:38 UTC)
- In effect from
- Dec 23, 2015, 8:00 PM CST
- Expired
- Dec 24, 2015, 9:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
899 WHUS73 KMKX 230938 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CST WED DEC 23 2015 ...BREEZY SOUTH WINDS TODAY WITH GALE FORCE GUSTS TONIGHT... BREEZY SOUTHERLY WINDS AND HIGH WAVES ARE EXPECTED TODAY AND EARLY EVENING BEFORE A STRONG COLD FRONTAL PASSAGE SHIFTS THE WINDS TO THE SOUTHWEST AND WEST LATE THIS EVENING. GALE FORCE WIND GUSTS WILL OCCUR WITH THE WESTERLY FLOW LATE THIS EVENING AND DURING THE OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THURSDAY MORNING. LMZ643>646-231745- /O.EXT.KMKX.SC.Y.0115.000000T0000Z-151224T0200Z/ /O.UPG.KMKX.GL.A.0011.151224T0300Z-151224T1200Z/ /O.NEW.KMKX.GL.W.0033.151224T0200Z-151224T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 338 AM CST WED DEC 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS TODAY INTO THE EARLY EVENING WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST TO WEST 30 KNOTS GUSTING TO 40 TO 45 KNOTS BY LATE EVENING AND OVERNIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 4 TO 8 FEET THIS AFTERNOON AND TONIGHT. WAVES SUBSIDING THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
7 follow-up statements
148 WHUS73 KMKX 231036 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CST WED DEC 23 2015 ...BREEZY SOUTH WINDS TODAY WITH GALE FORCE GUSTS TONIGHT... BREEZY SOUTHERLY WINDS AND HIGH WAVES ARE EXPECTED TODAY AND EARLY EVENING BEFORE A STRONG COLD FRONTAL PASSAGE SHIFTS THE WINDS TO THE SOUTHWEST AND WEST LATE THIS EVENING. AREAS OF FOG WILL PREVAIL BEFORE THE COLD FRONT ARRIVES WITH SOME DENSE FOG THIS MORNING. GALE FORCE WIND GUSTS WILL THEN OCCUR WITH THE WESTERLY FLOW LATE THIS EVENING AND DURING THE OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THURSDAY MORNING. LMZ643>646-231845- /O.NEW.KMKX.MF.Y.0019.151223T1036Z-151223T1800Z/ /O.CON.KMKX.SC.Y.0115.000000T0000Z-151224T0200Z/ /O.CON.KMKX.GL.W.0033.151224T0200Z-151224T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 436 AM CST WED DEC 23 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS TODAY INTO THE EARLY EVENING WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST TO WEST 30 KNOTS GUSTING TO 40 TO 45 KNOTS BY LATE EVENING AND OVERNIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 4 TO 8 FEET THIS AFTERNOON AND TONIGHT. WAVES SUBSIDING THURSDAY MORNING. * VISIBILITY: LESS THAN 1 MILE. DENSE FOG WILL PREVAIL THIS MORNING AS MOIST AIR FLOWS OVER THE RELATIVELY COLD WATERS OF LAKE MICHIGAN. WIDESPREAD RAINFALL THIS AFTERNOON SHOULD THIN OUT SOME OF THE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
409 WHUS73 KMKX 231531 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 AM CST WED DEC 23 2015 ...BREEZY SOUTH WINDS TODAY WITH GALE FORCE GUSTS TONIGHT... BREEZY SOUTHERLY WINDS AND HIGH WAVES ARE EXPECTED TODAY AND EARLY EVENING BEFORE A STRONG COLD FRONTAL PASSAGE SHIFTS THE WINDS TO THE SOUTHWEST AND WEST LATE THIS EVENING. AREAS OF FOG WILL PREVAIL BEFORE THE COLD FRONT ARRIVES WITH SOME DENSE FOG THIS MORNING. GALE FORCE WIND GUSTS WILL THEN OCCUR WITH THE WESTERLY FLOW LATE THIS EVENING AND DURING THE OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THURSDAY MORNING. LMZ643>646-232345- /O.CON.KMKX.MF.Y.0019.000000T0000Z-151223T1800Z/ /O.CON.KMKX.SC.Y.0115.000000T0000Z-151224T0200Z/ /O.CON.KMKX.GL.W.0033.151224T0200Z-151224T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 AM CST WED DEC 23 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY... * WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS TODAY INTO THE EARLY EVENING WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST TO WEST 25 TO 30 KNOTS GUSTING TO 40 TO 45 KNOTS BY LATE EVENING AND OVERNIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 4 TO 8 FEET THIS AFTERNOON AND TONIGHT. WAVES SUBSIDING THURSDAY MORNING. * VISIBILITY: LESS THAN 1 MILE. DENSE FOG WILL PREVAIL THIS MORNING AS MOIST AIR FLOWS OVER THE RELATIVELY COLD WATERS OF LAKE MICHIGAN. WIDESPREAD RAINFALL THIS AFTERNOON SHOULD THIN OUT SOME OF THE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
519 WHUS73 KMKX 231757 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CST WED DEC 23 2015 ...BREEZY SOUTH WINDS TODAY WITH GALE FORCE GUSTS TONIGHT... BREEZY SOUTHERLY WINDS AND HIGH WAVES ARE EXPECTED TODAY AND EARLY EVENING BEFORE A STRONG COLD FRONTAL PASSAGE SHIFTS THE WINDS TO THE SOUTHWEST AND WEST LATE THIS EVENING. AREAS OF FOG WILL PREVAIL BEFORE THE COLD FRONT ARRIVES WITH SOME DENSE FOG CONTINUING INTO THE AFTERNOON. GALE FORCE WIND GUSTS WILL THEN OCCUR WITH THE WESTERLY FLOW LATE THIS EVENING AND DURING THE OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THURSDAY MORNING. LMZ643>646-240200- /O.EXT.KMKX.MF.Y.0019.000000T0000Z-151224T0000Z/ /O.CON.KMKX.SC.Y.0115.000000T0000Z-151224T0200Z/ /O.CON.KMKX.GL.W.0033.151224T0200Z-151224T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1157 AM CST WED DEC 23 2015 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS TODAY INTO THE EARLY EVENING WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST TO WEST 25 TO 30 KNOTS GUSTING TO 40 TO 45 KNOTS BY LATE EVENING AND OVERNIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 4 TO 8 FEET THIS AFTERNOON AND TONIGHT. WAVES SUBSIDING THURSDAY MORNING. * VISIBILITY: LESS THAN 1 MILE. DENSE FOG WILL PREVAIL INTO THE AFTERNOON AS MOIST AIR FLOWS OVER THE RELATIVELY COLD WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
034 WHUS73 KMKX 232109 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 PM CST WED DEC 23 2015 ...GALE FORCE WIND GUSTS TONIGHT... BREEZY SOUTHERLY WINDS AND HIGH WAVES WILL CONTINUE INTO EARLY EVENING BEFORE A STRONG COLD FRONTAL PASSAGE SHIFTS THE WINDS TO THE SOUTHWEST AND WEST LATE THIS EVENING. GALE FORCE WIND GUSTS WILL THEN OCCUR WITH THE WESTERLY FLOW LATE THIS EVENING AND DURING THE OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THURSDAY MORNING. VISIBILITIES HAVE IMPROVED THIS AFTERNOON AS WINDS HAVE BECOME SOUTHERLY. THESE IMPROVED CONDITIONS SHOULD GENERALLY PERSIST...SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED. LMZ643>646-240515- /O.CAN.KMKX.MF.Y.0019.000000T0000Z-151224T0000Z/ /O.CON.KMKX.SC.Y.0115.000000T0000Z-151224T0200Z/ /O.EXT.KMKX.GL.W.0033.151224T0200Z-151224T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 309 PM CST WED DEC 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY. * WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS INTO THE EARLY EVENING WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST TO WEST 25 TO 30 KNOTS GUSTING TO 40 TO 45 KNOTS LATE EVENING AND OVERNIGHT. * WAVES: 4 TO 8 FEET...SLOWLY SUBSIDING THROUGH THE DAY THURSDAY. * VISIBILITY: GREATER THAN 1 MILE AND LIKELY TO STAY THAT WAY THROUGH THE REMAINDER OF THIS LOW PRESSURE SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
747 WHUS73 KMKX 240308 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 908 PM CST WED DEC 23 2015 ...GALE FORCE WINDS TONIGHT... STRONG LOW PRESSURE WILL MOVE TO NORTH OF LAKE SUPERIOR TONIGHT. A STRONG COLD FRONTAL WILL BRING STRONG GALE FORCE WEST WINDS. WINDS AND WAVES WILL SUBSIDE THURSDAY MORNING AS THE STRONG LOW PUSHES NORTHEAST. LMZ643>646-241115- /O.CON.KMKX.GL.W.0033.000000T0000Z-151224T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 908 PM CST WED DEC 23 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WINDS: WEST 25 TO 30 KNOTS GUSTING TO 40 TO 45 KNOTS OVERNIGHT. * WAVES: 4 TO 8 FEET...SLOWLY SUBSIDING THROUGH THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
335 WHUS73 KMKX 240916 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 AM CST THU DEC 24 2015 ...WESTERLY GALE FORCE WIND GUSTS THIS MORNING... STRONG LOW PRESSURE OVER LAKE SUPERIOR WILL MOVE NORTH INTO CANADA THIS MORNING. THE WESTERLY GALE FORCE WIND GUSTS WILL WEAKEN THROUGH THE MORNING WITH LIGHT WINDS AND LOW WAVE HEIGHTS FOR THE AFTERNOON. LMZ643>646-241500- /O.CON.KMKX.GL.W.0033.000000T0000Z-151224T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 316 AM CST THU DEC 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: WEST 25 TO 30 KNOTS GUSTING TO 35 TO 40 KNOTS EARLY THIS MORNING...SUBSIDING TO 10 TO 15 KNOTS BY AFTERNOON. * WAVES: 3 TO 6 FEET EARLY SUBSIDING TO 1 TO 3 FEET BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
820 WHUS73 KMKX 241450 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 850 AM CST THU DEC 24 2015 ...GUSTY WEST WINDS RAPIDLY DIMINISHING THIS MORNING... .A RAPIDLY WEAKENING PRESSURE GRADIENT IN THE WAKE OF DEPARTING LOW PRESSURE WILL RESULT IN DIMINISHING GUSTY WEST WINDS THIS MORNING. WIND GUSTS WILL FALL BELOW 22 KNOTS BY EARLY AFTERNOON. HENCE THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM CST THIS MORNING. LMZ643>646-241600- /O.EXP.KMKX.GL.W.0033.000000T0000Z-151224T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 850 AM CST THU DEC 24 2015 ...GALE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... THE GALE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING. WEST WINDS OF 15 TO 25 KNOTS WILL DECREASE TO 10 TO 20 KNOTS BY EARLY AFTERNOON. $$ WWW.WEATHER.GOV/MKX KAVINSKY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 22, 9:17 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Dec 22, 9:17 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 PM CST TUE DEC 22 2015
.UPDATE...
PARAMETERS ON NAM SHARP FORECAST SOUNDINGS AT KENOSHA AND EVEN
INTO MILWAUKEE JANESVILLE AND WAUKESHA REACH INTO THE MARGINAL
SEVERE CATEGORY LATE AFTERNOON/EARLY IN THE EVENING WEDNESDAY WITH
A STRONG VEERING WIND PROFILE. PARCELS BECOME ALMOST SURFACE BASED
WITH CAPES NEAR 500 JOULES/KG. LATER GFS SOUNDINGS WILL LIKELY BE
LESS AGGRESSIVE...BUT STILL THE SEVERE POTENTIAL OVER THE FAR
SOUTHEAST ON THE 00Z NAM HAS INCREASED A LITTLE FROM EARLIER.
&&
.AVIATION/06Z TAFS/...
IFR/LIFR CIGS TONIGHT AS LOW PRESSURE APPROACHES. WILL SEE THE
LOW CIGS PERSIST THROUGH WEDNESDAY AS THE LOW BRINGS WIDESPREAD
RAINFALL. COULD BE A FEW RUMBLES OF THUNDER TOMORROW...MAINLY IN
THE AFTERNOON...ESPECIALLY FAR SOUTHEAST.
WATCHING THE POSSIBILITY FOR A PERIOD OF LOW LEVEL WIND SHEAR LATER
TONIGHT INTO WEDNESDAY AS A STRONG LOW LEVEL JET MOVES THROUGH.
STRONGEST WINDS ALOFT HOLD OFF UNTIL THE DAYTIME HOURS TOMORROW.
&&
MARINE...
SOUTHEAST WINDS WILL INCREASE THIS EVENING AHEAD OF APPROACHING LOW
PRESSURE. GUSTS TO 25 KNOTS BY LATE EVENING. SMALL CRAFT
ADVISORY IS IN EFFECT. WINDS WILL STAY NEAR ADVISORY CRITERIA
THROUGH THE DAY WEDNESDAY...BACKING SOUTH BY EARLY EVENING...THEN
SOUTHWEST TO WEST BY MID/LATE EVENING BEHIND THE DEPARTING LOW.
WINDS WILL ALSO INCREASE BEHIND THE LOW...WITH GUSTS TO 35 KNOTS
POSSIBLE FOR A TIME. A GALE WATCH IS IN EFFECT FROM 03Z WED
EVENING THROUGH 12Z EARLY THU MORNING.
&&
.PREV DISCUSSION... /ISSUED 333 PM CST TUE DEC 22 2015/
TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...HIGH
A MILD AND VERY MOIST AIRMASS FOR THIS TIME OF THE YEAR WILL PUSH
INTO SOUTHERN WISCONSIN TONIGHT INTO WEDNESDAY. PRECIPITABLE WATER
VALUES WILL INCREASE TO 1 TO 1.25 INCHES BY THE NOON HOUR TOMORROW.
TEMPERATURES WILL WARM OVERNIGHT INTO WEDNESDAY...REACH THE 50S BY
AFTERNOON. MIGHT BREAK THE RECORD HIGH IN MILWAUKEE...WITH THE
CURRENT FORECAST 1 DEGREE HIGHER THAN THE RECORD. THE RECORD IS
WARMER FOR MADISON...SO PROBABLY NOT GOING TO HAPPEN THERE.
LOOKS MAINLY DRY TONIGHT...THOUGH MAY SEE SOME LIGHT RAIN IN THE
WEST BY MORNING. COULD BE A LITTLE DRIZZLE ELSEWHERE LATER IN THE
NIGHT...BUT MOIST LAYER IS PRETTY SHALLOW. WIDESPREAD SHOWERS WILL
THEN MOVE IN SOUTHWEST TO NORTHEAST FROM MID TO LATE WEDNESDAY
MORNING. LOOKS LIKE ENOUGH INSTABILITY FOR SOME THUNDER IN THE
AFTERNOON...PARTICULARLY ACROSS THE SOUTHEAST FORECAST AREA.
WEDNESDAY NIGHT AND THURS...FORECAST CONFIDENCE...HIGH
LOW PRESSURE WILL LIFT NORTH OUT OF WISCONSIN WED NIGHT. LIGHT
RAIN WILL CONTINUE THROUGH AROUND MIDNIGHT. COOLER AIR WILL THEN
MOVE IN BEHIND THIS SYSTEM. GFS INDICATES SOME LIGHT RAIN BRUSHING
SOUTHERN WI ON THURSDAY WITH A SHORTWAVE APPROACHING FROM THE
SOUTHWEST. OTHERS ARE DRY SO WILL GO WITH CONSENSUS.
THURSDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE...HIGH
HIGH PRESSURE WILL DOMINATE THE REGION BRINGING QUIET WEATHER.
SOUTHWEST FLOW AT THE MID LEVELS WILL CONTINUE AND TEMPERATURES WILL
REMAIN ABOVE AVERAGE.
SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM
NEXT CHANCE FOR PRECIP IS SATURDAY ASSOCIATED WITH MID LEVEL
SHORTWAVE AND LOW TO MID LEVEL FRONTOGENESIS MOVING ACROSS THE
NORTHERN HALF OF THE STATE. MODELS INDICATE THE SOUTHERN EXTENT OF
PRECIP WILL BRUSH SOUTHERN WI. COULD SEE SOME FLAKES EARLY SATURDAY
IN THE NORTHWEST CWA BUT MAJORITY OF ANY PRECIP WOULD BE LIGHT
RAIN. HIGH PRESSURE WILL THEN WORK ITS WAY INTO THE REGION ON
SUNDAY KEEPING A STALLED FRONTAL BOUNDARY WITH SIGNIFICANT
MOISTURE WELL TO OUR SOUTH.
MONDAY AND TUESDAY...FORECAST CONFIDENCE...MEDIUM
MODELS DIVERGE AT THIS POINT WITH THE GFS SHOWING APPROACHING LOW
PRESSURE WITH PRECIP STARTING ON MONDAY WHILE THE ECMWF IS SLOWER
BRINGING THIS SYSTEM THROUGH ON TUESDAY. PRECIP WOULD BE RAIN
ACROSS SOUTHEAST WI WITH A PUSH OF WARMER AIR AHEAD OF THE PRECIP.
COULD SEE SOME LIGHT SNOW OR A MIX IN THE NORTHWEST CWA.
WEEK 2 FORECAST FROM CPC INDICATES A 60 PERCENT CHANCE OF ABOVE
AVERAGE TEMPERATURES FROM DEC 30 - JAN 5.
AVIATION/00Z TAFS/...
STILL LOOKS LIKE A PERIOD OF VFR CIGS POSSIBLE THIS EVENING INTO
EARLY TONIGHT...WITH LOW CIGS LIKELY RETURNING BY LATER TONIGHT AS
LOW PRESSURE APPROACHES. WILL SEE THE LOW CIGS PERSIST THROUGH
WEDNESDAY AS THE LOW BRINGS WIDESPREAD RAINFALL. COULD BE A FEW
RUMBLES OF THUNDER TOMORROW...MAINLY IN THE AFTERNOON.
WATCHING THE POSSIBILITY FOR A PERIOD OF LOW LEVEL WIND SHEAR LATER
TONIGHT INTO WEDNESDAY AS A STRONG LOW LEVEL JET MOVES THROUGH.
STRONGEST WINDS ALOFT HOLD OFF UNTIL THE DAYTIME HOURS TOMORROW...SO
MAY BE ENOUGH WIND AT THE SURFACE TO LEAVE MENTION OUT OF TAFS.
MARINE...
SOUTHEAST WINDS WILL INCREASE THIS EVENING AHEAD OF APPROACHING LOW
PRESSURE. GUSTS TO 25 KNOTS ARE POSSIBLE BY LATE EVENING. WILL THUS
ISSUE A SMALL CRAFT ADVISORY BEGINNING AT 04Z. WINDS WILL STAY NEAR
ADVISORY CRITERIA THROUGH THE DAY WEDNESDAY...BACKING SOUTH BY EARLY
EVENING...THEN SOUTHWEST TO WEST BY MID/LATE EVENING BEHIND THE
DEPARTING LOW. WINDS WILL ALSO INCREASE BEHIND THE LOW...WITH GUSTS
TO 35 KNOTS POSSIBLE FOR A TIME. OPTED TO GO WITH A GALE WATCH FROM
03Z WED EVENING THROUGH 12Z EARLY THU MORNING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
FOR LMZ643>646.
SMALL CRAFT ADVISORY UNTIL 9 PM CST WEDNESDAY FOR LMZ643>646.
&&
UPDATE...HENTZ
TONIGHT/WEDNESDAY AND AVIATION/MARINE...DDV
WEDNESDAY NIGHT THROUGH TUESDAY...MARQUARDTHazardous weather outlook, Dec 22, 9:20 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 PM CST TUE DEC 22 2015 WIZ046-047-051-052-056>060-062>072-240330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 920 PM CST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF SOUTHERN WISCONSIN WEDNESDAY AFTERNOON. RAINFALL WEDNESDAY AND WEDNESDAY NIGHT MAY PUSH A FEW RIVERS ACROSS SOUTHERN WISCONSIN BACK INTO MINOR FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-240330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 920 PM CST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR GUSTY SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM WEDNESDAY THROUGH WEDNESDAY EVENING. BREEZY SOUTHEAST WINDS WILL BECOME SOUTH WEDNESDAY EVENING...THEN SOUTHWEST TO WEST WEDNESDAY NIGHT AFTER THE PASSAGE OF A COLD FRONT. GUSTS TO GALE FORCE ARE POSSIBLE WEDNESDAY EVENING AND OVERNIGHT. A GALE WATCH IS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING. HIGH WAVES ON WEDNESDAY WILL GRADUALLY SUBSIDE THURSDAY. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED THIS WEEKEND AND EARLY NEXT WEEK DUE TO BRISK EAST TO NORTHEAST WINDS AND BUILDING WAVES. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 8:01 PM CST | River Flood Watch | MKX | Kenosha | 6 days |
| Dec 23, 3:49 AM CST | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 12 more | 26 hr |
| Dec 23, 4:36 AM CST | Marine Dense Fog Advisory | MKX | 11 hr | |
| Dec 23, 6:03 AM CST | River Flood Warning | MKX | Kenosha | 5 days |
| Dec 23, 12:36 PM CST | Special Marine Warning | MKX | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.